I seem to be having ALOT of sore throats since starting tx in July, 06. I haven't read anywhere that this is a sx of tx. Does anybody else experience this? Had to take another day off from work today because of it. I was afraid to take any cold medicine for it last night. I have a hard enough time trying to sleep without the sx of cold medicines. Any input on this subject would be appreciated. Thanks.
Lady, when I was on tx,,,I also had lots of sore throats. The meds will dry you out so that is why the sore throat. It helped at night when I went to bed to have a humidfier in my room. Also,,drinking as much water as you can helps and if my throat was hurting really bad,,,I would rub vicks on my throat also at night and would feel better in the morning. Hope it gets better soon!
Thank you for that idea! I will drag the humidifier out of the closet & use it once we start closing the windows at night. I did notice that I have a VERY dry mouth/nose at bedtime. I try to get most of my 90 oz. of fluids during the earlier part of the day & try not to drink too many fluids after supper.
I guess it's a toss up between dry-mouth/sore throat or getting a full night's rest without getting up 3 x night to go pee. LOL
I notice I'm very dry in my nostrils too, so I've been swabbing them lightly before bed with some bag balm. It seems to help me when I am really restless with these dried out itchy feelings that keep me from going to sleep. thanks again!
I tried the throat spray too, but for me, it only worked for a very short time. Last night I tried Cepacol throat lozenges and they numb the throat & last almost 1/2 an hour. Kept them by the bed. Maybe I should just start sleeping out in the hot tub!!!
NY..damn we are just turning into prunes!!! I Can't stand the dryness.
The sore throat issue has been one I suffer. And it started when I first got the hep C this March (symptoms starting appearing in April). My ex-boyfriend who is a doctor was worried that I may have gotton HIV (apparently the sore throat can be a symptom of that virus too). Since getting Hep C in March and then since starting tx in July, I found the sore throat and, at times, a slight ear-ache to be a problem. I find that many of the symptoms I had in acute Hep C persisted or got aggravated by treatment--fatigue, nausea, desire to not eat, soar throat, lack of clear thinking, dizziness, itchy skin, etc. It makes sense because in acute Hep C our body does exactly what the Interferon does, only not enough to fight off the illness, except if we're the lucky 20%, and that's why we need synthetic Interferon.
So, YES, I have had a persistent sore throat since this started, and I am sure it's related to the Hep C. And in my case, it's VERY evident because in early March I didn't have Hep C then in late March I did. Symptoms appeared in April and a sore throat was among them. I AM curious if there is a correlation between the sore throat associated with HIV and HCV. Is there something in some of our immune systems that causes this sore throat once we get this or any virus? Take the flu, for instance. We get a soar throat with it, and I don't know if that sore throat is related to the virus or to our own natural interferon trying to fight it off (since the two are so intricately related and our own natural interferon, or subsequently added (synthetic) Interferon, TRIES to fight off the virus and that's when the sore throat appears in some of us, perhaps it's related). Unfortunately, all I can tell you is what I've experienced and my theories, rather than cold hard facts. Sounds like, in regard to the sore throat, we've experienced something similar. I'm sorry you have it, but I'm glad to know I'm not the only one. Thanks for the post, Lady E. I've thought of posting about the sore throat myself. Take care. Aiuta
Debbie, I can't think of a nicer person to be crazy with. Lady E is having some of those employer problems I told her you went through some with your job. The nightmares are crazy and at night my wife and kids will start talking to me and want to know if I have had my Ambien yet. It seems that I say things and remember nothing after I have had the Ambien and they simply don't want to waste their time if the pill has been swallowed. I've tried to get off of them but I just lay there starring at the ceiling. I think when the Riba is over that I will be able to sleep naturally again - I hope. Dale
I told my girls Tuesday night that they should brace themselves that this excuse of referring to my must have been on Ambien were coming close to an end. You poor son. Been there and done that to my own and so I just keep apologizing. Have you seen my oar? Gee we would make a pair in a roe boat taking ambien. The two stooges:) Have your son write the conversations down and tape them to your mirror - Dale
You have to know I've posted on the sweat nightmares before....since my thyroid croaked I don't sweat AT ALL not even in 110 degrees - but when I have those nightmares I literally wake up with my hair SOAKED like I just got out of the shower.
And I'm so totally zonked out because the dreams are bizarre - just lunacy - whether I can remember them or not. Vivid dreams for sure at the time.
OH LORD! You said It seems that I say things and remember nothing after I have had the
This morning I had the BIGGEST fight with my son EVER. I was just about hysterical I was so mad at him! Finally he said MOM I told you this last night!!! I said NO you did NOT!!! He said yes we had a whole conversation about it! I said honey I was asleep - I don't remember. And he said but MOM you were sitting up in bed with the light on how could I think you were "'asleep"!!
Oh I felt so baaaad.
The Ambien truly DOES cause the wierdest amnesia in the world. Half the time I have to Tivo whatever it is I watched because I think I didn't and have NO recollection of it until I start playing it again!
My GOD I know exactly what you mean! Either it is the meds or you and I are on the road to crazY! At least we can both take an oar as we go up the river together :)
PS I did write to Lady. My GOD it makes me so MAD what they do to us all as we just try and make it through the hardest experience in life as it is ALREADY!
Hey I have an idea! Tonight lets both go out and get a couple feet of rope and after we take the ambien we can hang a big sign around our necks "Ambien On Board". That might be the ONLY way I don't make a fool of myself like I did today again! :)
Sounds like you are doing a good job with your liquids. I understand the pee factor at night. It usually starts for me around two in the morning and I don't even count anymore. I become disoriented and have flatened my nose on doorways and tumbled over chairs during the strolls. I try so hard to stay asleep during the trip - ha! Of course the Ambien adds that certain element of surprise to going upright in a hurry:) Dale
Try glycerin/lemon swabs for night time. They make it easier to swallow, plus you won't be getting up in an hour to go to the bathroom (ohhh, all that water)! They're very inexpensive, but you might have to look around for a drug store that carries them.
When I first started tx, I got sore throats for the first month, even had to go for culture as doc thought I had strep. I feel it had to do w/my low wbc, but I'm now on Wk 31/48 & haven't had sore throats since & my wbc still always low. Your body goes thru so many changes at the beginning of tx, I had some mouth sores, sore throats, riba rash, etc., all first few month, but wasn't that bad to deal with & it all went away. Hopefully it will for you as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.